Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Sick lil boy.

He has been acting fine all day, ate dinner, ate dessert, no prob. All of a sudden when he's laying in bed, he throws up. Its a clear liquid with chunks of dinner in it.

My question is....

Can I give him half of an antacid tablet? Or maybe some adult pepto bissmal but like 1/3 of a dose?

I'm currently on the phone with the nurse's place but they always take an hour. Any suggestions would be helpful.

Oh yeah, he's 2 1/2. Weighs about 27lbs.

 
lstrickland

Asked by lstrickland at 10:12 PM on Apr. 20, 2009 in Toddlers (1-2)

Level 19 (7,042 Credits)
This question is closed.
Answers (5)
  • I would wait ...he may get sick on whatever you give him now. Try to get some Pedialyte tomorrow first thing and maybe he can keep down that and some crackers. I always try that before I try anything else.
    army_wife2000

    Answer by army_wife2000 at 10:23 PM on Apr. 20, 2009

  • I was told pepto dehydrates, not the best idea if he is already throwing up. I would hydrate, check for fever & put him back to bed. He could have just ate something that didn't agree with him. Use your gut though, we are usually right!
    Amy82

    Answer by Amy82 at 10:18 PM on Apr. 20, 2009

  • I would not mess with dosages of meds by trying to figure out what to give him. You could make him sicker without realizing it. Talk to your nurse first.
    joannakitler

    Answer by joannakitler at 10:28 PM on Apr. 20, 2009

  • medicine is the last resort. Just give him time and make sure he doesn't dehydrate by giving him small amounts of fluid (pedialyte if he'll take it) My son just spent the entire easter weekend with a stomach bug, vomiting from friday afternoon till monday morning. Throwing up won't kill him, but dehydration could be bad. lay off on the meds for now
    prestonshope

    Answer by prestonshope at 10:36 PM on Apr. 20, 2009

  • My kids (2 and 4 years) just went through this and I would just try to get water/pedialyte into him. Other then that just be prepared to bathe and change clothes a few times. Meds at this age can do more harm then good. Let the body do what it needs to do.
    aeneva

    Answer by aeneva at 7:23 AM on Apr. 21, 2009

close Cafemom Join now to connect to other members! Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN